MAUDE Adverse Event Report: ORTHO DEVELOPMENT ALPINE; TOTAL HIP PROSTHESIS

ORTHO DEVELOPMENT ALPINE; TOTAL HIP PROSTHESIS
Model Number 700-1014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: the report is unclear about the date of the final surgery when the stem was removed.
 
Event or Problem Description
Post operative images revealed a bone crack that is believed to have occurred on (b)(6) 2019 during cementless bipolar hemiarthroplasty possibly when the stem was inserted.A subsequent surgery was performed and the surgeon applied cable to the fracture as well as bone cement in conjunction with a 10mm cement restrictor.Post operative images showed anterior twist so another surgery was performed and the stem was removed and replaced with a stem made by another company.The cement restrictor was left in the patient.The original femoral stem and the 10mm bone restrictor were manufactured by this company.The cable, cement, and second stem were manufactured by another company.This mdr report is the first of two being submitted for this incident and addresses the original femoral stem.

Brand Name
ALPINE
Common Device Name
TOTAL HIP PROSTHESIS
Manufacturer (Section D)
ORTHO DEVELOPMENT
12187 s. business park drive
draper UT 84020
MDR Report Key10961912
Report Number1722511-2020-00035
Device Sequence Number19437974
Product Code KWL
UDI-Device Identifier00822409000197
UDI-Public(01)00822409000197(17)210112(10)A158440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2021
Device Model Number700-1014
Device Lot NumberA158440
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1